Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 429, NWS Atlanta, GA

September 28, 2006Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 28, 2006, 6:13 PM EDT for Troup County, Georgia. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2006, 6:13 PM EDT (22:13 UTC)
Expired
Sep 28, 2006, 6:32 PM EDT
In force
19 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Troup County, GA

The radar

The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 6:20 PM EDTHAIL 0.755 N La Grange, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 282213
SVRFFC
GAC285-282245-
/O.NEW.KFFC.SV.W.0429.060928T2213Z-060928T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU SEP 28 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LA
  GRANGE...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HARRISONVILLE AND HOGANSVILLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3314 8515 3302 8511 3306 8487 3322 8487

$$
2 follow-up statements
000 
WWUS52 KFFC 282223
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT THU SEP 28 2006

GAC285-282245-
/O.CON.KFFC.SV.W.0429.000000T0000Z-060928T2245Z/
TROUP GA-
622 PM EDT THU SEP 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR TROUP COUNTY...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED BETWEEN 
LA GRANGE AND HOGANSVILLE...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISONVILLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3314 8515 3302 8511 3306 8487 3322 8487

$$


15
000 
WWUS52 KFFC 282232
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT THU SEP 28 2006

GAC285-282242-
/O.CAN.KFFC.SV.W.0429.000000T0000Z-060928T2245Z/
TROUP GA-
632 PM EDT THU SEP 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR TROUP COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHERN TROUP COUNTY AND
SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3314 8515 3302 8511 3306 8487 3322 8487

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:00 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Sep 28, 2:00 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT THU SEP 28 2006

.SHORT TERM...(TONIGHT THROUGH SATURDAY)
COLD FRONT WILL MOVE ACROSS AREA THIS AFTERNOON AND EVENING.
LIMITED MOISTURE ASSOCIATED WITH FRONT BUT GOOD DYNAMCIS ACROSS N
COUNTIES AS JET MAX MOVES ACROSS. A FEW STORMS COULD BECOME
STRONG-SEVERE UNTIL THE SUN GOES DOWN. CHANCES FOR SHOWERS AND
STORMS DECREASE THE FARTHER S YOU GO OVER THE CWA. SHOWER/STORM
CHANCES WILL END TONIGHT.

SURFACE HIGH PRESSURE MOVES OVER AREA FRIDAY AND CONTINUES FOR MUCH
OF SATURDAY. A SHORT WAVE MOVES ACROSS THE AREA LATE FRIDAY WITH
ANOTHER MOVING TO THE AREA SATURDAY NIGHT...BOTH WITH MINIMAL
MOISTURE ASSOCIATED. A FEW LIGHT SHOWERS COULD OCCUR ACROSS FAR N GA
SATURDAY NIGHT.

COOLER TEMPERATURES IN STORE BEHIND FRONT THIS PERIOD. FRIDAY NIGHT
LOWS GETTING INTO THE UPPER HALF OF THE 30S FOR SOME AREAS OF N GA.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
SHORT WAVE MOVING BY TO START SUNDAY THEN HIGH PRESSURE BEGINS TO
BUILD AND THIS CONTINUES THROUGH TUESDAY WITH HIGH PRESSURE HOLDING
INTO WEDNESDAY. ON THURSDAY...MOISTURE TRIES TO INCREASE AS A SHORT
WAVE SKIRTS N GA. THERE IS NOT ENOUGH MOISTURE OR DYNAMICS TO
INCLUDE SIGNIFICANT POPS AT THIS TIME.

&&

.FIRE WEATHER...
DRY RHS MOVING OVER PARTS OF CENTRAL GA FRIDAY AFTERNOON AND MUCH
OF THE AREA SATURDAY AFTERNOON. LOW RHS GETING CLOSE TO 25 PERCENT
ON SATURDAY AND THIS WILL NEED TO BE WATCHED. FOR NOW ANY DURATIONS
BELOW 25 PERCENT WILL BE SHORT-LIVED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          51  74  44  76 /  40   5   5   5
ATLANTA         50  71  49  74 /  20   5   5   5
BLAIRSVILLE     48  67  38  72 /  40   5  10   5
CARTERSVILLE    44  70  39  74 /  30   5   5   5
COLUMBUS        55  77  45  79 /  20   5   5   5
GAINESVILLE     50  71  45  73 /  40   5  10   5
MACON           50  78  41  81 /  20   5   5   5
ROME            46  71  43  73 /  30   5  10   5
PEACHTREE CITY  46  72  37  76 /  20   5   5   5
VIDALIA         57  78  50  80 /  20   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BDL
Hazardous weather outlook, Sep 28, 4:45 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT THU SEP 28 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
445 PM EDT THU SEP 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTH
GEORGIA FOR THE REST OF THIS AFTERNOON AND EARLY EVENING.

.SYNOPSIS...
A STRONG COLD FRONT ACROSS EXTREME NORTH GEORGIA WILL CONTINUE
MOVING SOUTH INTO CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING...
LARGE HAIL...AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO
POSSIBLE.

.DISCUSSION...
FORCING ALONG THE COLD FRONT HAS AND WILL TRIGGER THUNDERSTORMS FOR
THE REST OF THIS AFTERNOON AND EARLY EVENING. CAPE VALUES WILL
REMAIN IN THE 1000 TO 1500 RANGE WITH LIFTED INDICES OF ZERO TO -3.
A COLD POOL ALOFT WILL ALSO HELP DESTABILIZE THE ATMOSPHERE. THERE
WILL BE ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS TO REACH SEVERE
LEVELS. THE MAIN THREAT WILL BE HAIL UP TO 1 INCH AND WINDS GUSTING
TO NEAR 50 MPH. THE MAIN THREAT WILL BE NORTH OF AN ATLANTA TO
ATHENS LINE AND THROUGH 8 PM. AFTERWARDS THE ATMOSPHERE WILL BEGIN
TO STABILIZE AND THE THREAT OF SEVERE THUNDERSTORMS WILL END.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON AND
EVENING FOR POSSIBLE ACTIVATION.

In the hours before

Special weather statement, Sep 28, 5:39 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT THU SEP 28 2006

GAZ034-282215-
539 PM EDT THU SEP 28 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN GWINNETT COUNTY
UNTIL 615 PM EDT...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SNELLVILLE...AND ANOTHER STRONG STORM OVER
SUGAR HILL.  BOTH STORMS WERE MOVING EAST AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS GWINNETT
COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE SNELLVILLE...GRAYSON AND DACULA.  THE STORMS SHOULD PASS
NORTH AND SOUTH OF LAWRENCEVILLE.
Special weather statement, Sep 28, 5:42 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT THU SEP 28 2006

GAZ046-282205-
542 PM EDT THU SEP 28 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHERN ROCKDALE COUNTY UNTIL 605 PM EDT...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF MILSTEAD...MOVING EAST AT 45
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
NORTHERN ROCKDALE COUNTY THROUGH 605 PM EDT.

15
Special weather statement, Sep 28, 5:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT THU SEP 28 2006

GAZ035-047-282215-
546 PM EDT THU SEP 28 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WALTON AND BARROW
COUNTIES UNTIL 615 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOGANVILLE AND A SECOND STRONG STORM 5
MILES NORTHWEST OF AUBURN.  BOTH STORMS ARE MOVING EAST AT 45 MPH.

WIND GUSTS OF 45 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS WALTON AND BARROW COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE LOGANVILLE...BOLD
SPRINGS...WALNUT GROVE...JERSEY...CARL...BETWEEN...FORT YARGO STATE
PARK...CAMPTON...WINDER...PANNELL...GRATIS...RUSSELL...BETHLEHEM...
MONROE AND STATHAM.
Special weather statement, Sep 28, 6:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT THU SEP 28 2006

GAZ066-282230-
604 PM EDT THU SEP 28 2006

...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN
TROUP COUNTY UNTIL 630 PM EDT...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE ALABAMA BORDER WEST OF LAGRANGE...
MOVING NORTHEAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ABBOTTSFORD...LA GRANGE...LOUISE...HARRISONVILLE...
MOUNTVILLE AND HOGANSVILLE.
Special weather statement, Sep 28, 6:10 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT THU SEP 28 2006

GAZ053-054-282235-
610 PM EDT THU SEP 28 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
SOUTHERN COWETA AND SOUTHERN FAYETTE COUNTIES UNTIL 635 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHARPSBURG...MOVING EAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
COWETA AND FAYETTE COUNTIES THROUGH 635 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SHARPSBURG...SENOIA...BROOKS...STARRS
MILL...WOOLSEY AND INMAN.

15
Local storm report, Sep 28, 6:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT THU SEP 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             MABLETON                33.81N 84.56W
09/28/2006  E0.88 INCH       COBB               GA   PUBLIC

0515 PM     HAIL             3 SSE VININGS           33.82N 84.45W
09/28/2006  E0.75 INCH       FULTON             GA   PUBLIC

0530 PM     HAIL             CLARKSTON               33.81N 84.24W
09/28/2006  E0.75 INCH       DEKALB             GA   PUBLIC

&&

VSMITH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 2:28 PM EDTSevere Thunderstorm WarningFFCBartow22 min
Sep 28, 2:40 PM EDTSevere Thunderstorm WarningFFCCherokee35 min
Sep 28, 2:45 PM EDTSevere Thunderstorm WarningFFCBanks30 min
Sep 28, 2:55 PM EDTSevere Thunderstorm WarningFFCFulton35 min
Sep 28, 3:10 PM EDTSevere Thunderstorm WarningFFCForsyth35 min
Sep 28, 3:21 PM EDTSevere Thunderstorm WarningFFCGwinnett, Hall30 min
Sep 28, 5:02 PM EDTSevere Thunderstorm WarningFFCCherokee13 min
Sep 28, 5:04 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas11 min
Sep 28, 5:09 PM EDTSevere Thunderstorm WarningFFCFulton23 min
Sep 28, 5:22 PM EDTSevere Thunderstorm WarningFFCDeKalb23 min
Sep 28, 6:27 PM EDTSevere Thunderstorm WarningFFCMeriwether33 min
Sep 28, 7:01 PM EDTSevere Thunderstorm WarningFFCSpalding29 min
Sep 28, 7:14 PM EDTSevere Thunderstorm WarningFFCHenry31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.